Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 19, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 6, 2019, 10:07 PM MDT for Scotts Bluff County, Nebraska. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2019, 10:07 PM MDT (04:07 UTC)
- Expired
- Jul 7, 2019, 1:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 113 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 10:15 PM MDT | FLASH FLOOD | 1 E Gering, NE | ONE TO TWO FEET WATER INUNDATION AT THE INTERSECTION OF 5TH STREET AND S STREET IN GERING. |
| Jul 6, 10:15 PM MDT | FLASH FLOOD | 6 S Morrill, NE | WATER FLOWING OVER ROAD AT S MORRILL RD AND HIGHWAY 92. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 953 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1762 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted.
224 WGUS55 KCYS 070407 FFWCYS NEC157-070700- /O.NEW.KCYS.FF.W.0019.190707T0407Z-190707T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Cheyenne WY 1007 PM MDT Sat Jul 6 2019 The National Weather Service in Cheyenne has issued a * Flash Flood Warning for... Scotts Bluff County in the Panhandle of Nebraska... * Until 100 AM MDT. * At 1006 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two to three inches of rain have already fallen. Flash flooding is expected to begin shortly. Water is on the rise already and will likely become worse over the next couple of hours. * Some locations that will experience flooding include... Scottsbluff, Gering, Mitchell, Terrytown, Morrill, Minatare, Lyman, Wildcat Hills State Recreation Area, Lake Minatare Campground, Stegall, Wildcat Hills Campground, Scotts Bluff National Monument, Hubbard Hill, Scottsbluff Airport, Lake Minatare, Lake Alice, Melbeta, Henry and McGrew. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 4170 10406 4200 10405 4200 10337 4170 10337 $$ Allen
1 follow-up statement
997 WGUS75 KCYS 070658 FFSCYS Flash Flood Statement National Weather Service Cheyenne WY 1258 AM MDT Sun Jul 7 2019 NEC157-070707- /O.EXP.KCYS.FF.W.0019.000000T0000Z-190707T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Scotts Bluff NE- 1258 AM MDT Sun Jul 7 2019 ...THE FLASH FLOOD WARNING FOR SCOTTS BLUFF COUNTY WILL EXPIRE AT 100 AM MDT... Flood waters are receded across Scotts Bluff county. Flooding is no longer expected to pose a threat, although local creeks and streams may still remain high early Sunday morning. Please continue to heed any remaining road closures. LAT...LON 4170 10406 4200 10405 4200 10337 4170 10337 $$ Trudel
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 5:35 PM MDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jul 6, 5:35 PM MDT, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 535 PM MDT Sat Jul 6 2019 .SHORT TERM...(This evening through Sunday) Issued at 219 PM MDT Sat Jul 6 2019 A severe thunderstorm watch is now in effect for most of Southeast Wyoming (minus Carbon County) and entire Nebraska Panhandle through 9pm. Main hazards will be large hail (upwards of golfball to baseball size), damaging 60-70 mph winds, and a tornado or two could be possible. In addition, localized heavy rainfall and storm training could cause flash flooding concerns. Please stay alert through the afternoon and evening as storm hazards develop. Storms will dissipate and shift east through the mid to late evening hours. MLCAPE instability continues to grow upwards of 1500-2000 J/Kg with some slight implied capping in place per mesoanalysis and latest satellite trends. The first round of storms initially fired over the higher terrain now have orphaned anvils that are crossing into the High Plains. Of interesting note is the dissipating anvil over Laramie County is suppressing the cumulus field below while forming a localized boundary moving east. This boundary has cleared out northwest Laramie County well for greater insolation. However, this also veered the winds almost westerly in this local area. Will need to see if greater S/SE flow can get re-established in this area. Farther north and east, low-level winds remain backed to SSE/SE, especially across the NE Panhandle with some east winds near Scottsbluff. Effective deep layer shear remains near 40 knots along the Laramie Range with lower values in NE Panhandle. However, expect higher amounts of shear over NE Panhandle next 6 hours. All of these factors combined, deep robust rotating updrafts will be likely this afternoon and evening supporting large hail. Tornado potential continues to look marginal as low-level wind shear remains below 100 m2/s2 but localized enhancements near boundaries or isolated supercells could perhaps ingest enough helicity for low-level vertical stretching. A weak/brief tornado or two can't be fully ruled out. Storm mode should initially be discrete to semi-discrete supercells that grow upscale into a cluster or possibly into a cold pool balanced complex as they move east into NE Panhandle. Risk for localized flooding could be maximized in NE Panhandle due to clustering and possible training of storms with mixing ratios of 10-12 in place. Slightly greater ridging will occur Sunday but a marginal risk for severe storms is also in place for portions of the area. H5 winds will be lower along with deep layer shear being weaker. However, compensating instability could still help decent storm updrafts for hail and wind hazard risks. .LONG TERM...(Monday night through Friday) Issued at 310 AM MDT Sat Jul 6 2019 Widely sctd convection ending over the CWA Monday night but returning again Tuesday afternoon as a shortwave moves east across the region. A few strong storms possible though better dynamics look to be more to the north. After that a somewhat drier weather regime expected to set up over the region as an upper high builds over the southern Rockys Weds and remains there for the rest of the week. Weak disturbances riding over the top of the high will still set off some mainly afternoon and evening showers and storms most days but should be more on an isolated basis. Temps generally close to seasonal averages. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 524 PM MDT Sat Jul 6 2019 Thunderstorms have begun across the high terrain between KRWL and KLAR. Storms will continue to move eastward toward the NE Panhandle terminals after 00Z. Gusty winds and reduced visibility can be expected with these storms into this evening with KBFF and KSNY most at risk for thunderstorm activity. After the storms move out of the area, lower ceilings may creep into the NE Panhandle early Sunday morning. The HRRR has been bringing in lower ceilings and visibility to KCYS after 08Z the last few runs. Will continue to monitor these trends into this evening in case a further lowering of flight category in the TAF is needed. && .FIRE WEATHER... Issued at 217 PM MDT Sat Jul 6 2019 Limited fire weather concerns today with area showers and thunderstorms across much of the area and higher then normal relative humidity values. One concern will be localized fire starts from lightning activity today but most thunderstorms should have some rain opposed to dry lightning situation. Isolated elevated fire weather conditions will occur Sunday into Monday mainly across Carbon County due to elevated winds and humidity values falling to 20 percent. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...JSA LONG TERM...RE AVIATION...MB FIRE WEATHER...JSA
Hazardous weather outlook, Jul 6, 8:26 PM MDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 826 PM MDT Sat Jul 6 2019 NEZ002-003-095-096-WYZ101>107-109>116-080230- Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range- 826 PM MDT Sat Jul 6 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Strong to severe storms will again be possible for east Wyoming and the Nebraska Panhandle. Pea to quarter size hail, 30 to 50 mph winds, and frequent lightning could be possible during the afternoon and evening hours. .Spotter information statement... Spotter activation will be needed this evening and possibly again on Sunday. NEZ019>021-054-055-WYZ108-117>119-080230- Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-Goshen County- South Laramie Range Foothills-Central Laramie County- East Laramie County- 826 PM MDT Sat Jul 6 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...TONIGHT A severe thunderstorm watch is in effect for the entire Nebraska Panhandle and Southeast Wyoming, minus Carbon County. Large hail up to the size of baseball, damaging winds of 60 to 70 mph winds, and a tornado or two could be possible. In addition, heavy rainfall leading to localized flash flooding could also occur, especially towards the Wyoming to Nebraska Border and into the southern and central Panhandle. Storms will dissipate and shift east through the mid to late evening hours. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Strong to severe storms will again be possible for east Wyoming and the Nebraska Panhandle. Pea to quarter size hail, 30 to 50 mph winds, and frequent lightning could be possible during the afternoon and evening hours. .Spotter information statement... Spotter activation will be needed this evening and possibly again on Sunday.
In the hours before
Local storm report, Jul 6, 9:46 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
946 PM MDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND GST 4 E SCOTTSBLUFF 41.87N 103.58W
07/06/2019 M68 MPH SCOTTS BLUFF NE ASOS
ASOS STATION KBFF SCOTTSBLUFF AIRPORT.
DURATION FIVE MINUTES.
&&
WMLocal storm report, Jul 6, 9:48 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
948 PM MDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND DMG 5 S MITCHELL 41.87N 103.81W
07/06/2019 SCOTTS BLUFF NE LAW ENFORCEMENT
BUILDING BLOWN INTO MIDDLE OF SOUTH MITCHELL ROAD JUST
NORTH OF HWY 92.
&&
JALLENLocal storm report, Jul 6, 9:50 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
950 PM MDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM TSTM WND DMG 1 SSE GERING 41.82N 103.66W
07/06/2019 SCOTTS BLUFF NE TRAINED SPOTTER
MULTIPLE LARGE TREE BRANCHES DOWN. SPOTTER
ESTIMATES GUSTS LIKELY NEARED 70 MPH.
&&
CWLocal storm report, Jul 6, 9:51 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
951 PM MDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND DMG 5 S MITCHELL 41.87N 103.81W
07/06/2019 SCOTTS BLUFF NE LAW ENFORCEMENT
LARGE TREES DOWN.
&&
CWLocal storm report, Jul 6, 9:53 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
953 PM MDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM TSTM WND DMG 1 SSE GERING 41.82N 103.66W
07/06/2019 SCOTTS BLUFF NE LAW ENFORCEMENT
WHOLE TREE UPROOTED IN GERING. REPORTED BY
LAW ENFORCEMENT.
&&
CWLocal storm report, Jul 6, 10:00 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
1000 PM MDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 5 S MITCHELL 41.87N 103.81W
07/06/2019 SCOTTS BLUFF NE LAW ENFORCEMENT
BUILDING BLOWN INTO MIDDLE OF SOUTH MITCHELL ROAD JUST
NORTH OF HWY 92.
&&
JALLENThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:28 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball, Scotts Bluff | 62 min |
| Jul 6, 9:23 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill, Scotts Bluff | 52 min |
| Jul 6, 9:28 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 32 min |
| Jul 6, 9:58 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 47 min |
| Jul 6, 10:10 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill | 50 min |
| Jul 6, 10:57 PM MDT | Special Weather Statement | CYS | Cheyenne | 48 min |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.